Ohio, 2003Flash Flooding and Flooding in Ohio, June 14, 2003
June 14, 2003 · NWS ILN · 5 events in 3 counties and zones
A cluster of strong thunderstorms developed in southwest Ohio during the evening. The storms remained nearly stationary between Cincinnati and Hamilton for a few hours, producing as much as four to five inches of rain.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cluster of strong thunderstorms developed in southwest Ohio during the evening. The storms remained nearly stationary between Cincinnati and Hamilton for a few hours, producing as much as four to five inches of rain. The excessive amounts of rain caused numerous flooding problems, including a number of roads in southern Butler County that were washed out. A mudslide forced the closure of Interstate 75 near the intersection with Interstate 74.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 14, 2:26 PM EST, 2 hours 29 minutes earlier.
Area forecast discussion, Jun 14, 2:26 PM EST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
326 PM EDT SAT JUN 14 2003
SURFACE FRONT APPEARS TO BE RUNNING FROM NR CVG-CHILLICOTHE ATTM.
SCATTERED CONVECTION IS DEVELOPING ON EITHER SIDE OF THE FRONT...BUT
BETTER ORGANIZED ON THE SOUTHSIDE. RUC SHOWS WEAK MID LEVEL VORT
SHIFTS FROM WESTERN KY TO ERN KY BETWEEN 18Z AND 00Z. QUESTION IS
HOW MUCH THIS WILL ENHANCE CONVECTION. ETA AND AVN ARE SLOWER AND
LESS AGGRESSIVE THAN NGM IN PUSHING FRONT SOUTH OF THE FA. FRONT
MAKES IT SOUTH OF FA BY 06Z. WILL KEEP MENTION OF PCPN IN THE
SOUTHERN THIRD FOR THE FIRST PART OF TONIGHT.
UPPER FLOW REMAINS WEAK OF THE SEVERAL DAYS. ALTHOUGH AIR MASS
NORTH OF FRONT ISNT EXTREMELY STABLE...FEEL THAT THE MODELS ARE
PRODUCING TOO MUCH QPF NORTH OF THE FRONT.
VORT DROPS OUT OF UPPER MISSISSIPPI VALLEY MONDAY AND INTO IL BY TUE
MORNING....THEN EJECTS UP THE OHIO RIVER VALLEY DURING MID WEEK. DO
RECEIVE UPPER SUPPORT FROM THE SYSTEM UNTIL MID WEEK...SO WILL KEEP
THE FORECAST DRY SUNDAY INTO TUESDAY.
MAV MOS CONTINUES TO LOOK TO COOL...SO WILL CONTINUE WITH CURRENT
FORECAST.
CLEMISILN OUT SHORTLY.
.ILN...NONE.
SITES
Hazardous weather outlook, Jun 14, 4:43 AM EST, 12 hours 12 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ034-035-042>046-051>056-
060>065-070>074-077>082-088-141100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
543 AM EDT SAT JUN 14 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.
.DAY ONE...TODAY
SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE REGION TODAY. SOME
OF THE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL. THIS MAY RESULT
IN ISOLATED FLOODING PROBLEMS...ESPECIALLY ALONG AND TO THE
SOUTHEAST OF INTERSTATE 71.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Flash Flood, Brown
- When
- June 14, 4:55 PM EST to 6:00 PM EST
- Where
- Brown County, Fayetteville
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.934, -83.867 (the zone’s center; the record gives no point)
US Route 68 and State Route 131 closed due to high water.
Flash Flood, Hamilton
- When
- June 14, 5:52 PM EST to 7:30 PM EST
- Where
- Hamilton County, Pleasant Run Farms
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.196, -84.543 (the zone’s center; the record gives no point)
A small creek flooded out of its banks onto US Route 127. Basement flooding occurred in Greenhills.
Flash Flood, Butler
- When
- June 14, 6:30 PM EST to 7:30 PM EST
- Where
- Butler County, 3 mi S of Millville
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.439, -84.576 (the zone’s center; the record gives no point)
US Route 27 and State Route 128 flooded and closed between Millville and Ross. High water caused minor damage to a nearby outdoor bar. A car fell into a flooded drainage ditch in the bar parking lot.
Flood, Hamilton
- When
- June 14, 8:12 PM EST to 10:30 PM EST
- Where
- Hamilton forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.196, -84.543 (the zone’s center; the record gives no point)
Flood, Butler
- When
- June 14, 8:19 PM EST to 10:30 PM EST
- Where
- Butler forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.439, -84.576 (the zone’s center; the record gives no point)
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Kentucky, June 14, 20031 death · $7,000 · 3 events
- Flash Flood in West Virginia, June 14, 20031 death · 1 event
- Flash Flooding in West Virginia, June 14, 2003$750,000 · 9 events
- High Surf in Oregon, June 14, 2003$500,000 · 1 event
- Flash Flooding in Ohio, June 14, 2003$70,000 · 3 events
- Flash Flood in Pennsylvania, June 14, 2003$50,000 · 1 event
- Tornadoes in Illinois, June 14, 2003$32,000 · F0 · 7 events
- Flash Flooding and Damaging Winds in Virginia, June 14, 2003$17,000 · 50 kt wind · 13 events
- Hail and Damaging Winds in Texas, June 14 to 15, 2003$6,000 · 1.75 in hail · 21 events
- Lightning Strike in New Jersey, June 14, 20032 injured · 1 event
- Damaging Wind in Georgia, June 14, 2003$20,000 · 50 kt wind · 1 event
- Flash Flooding and Damaging Winds in Mississippi, June 14, 2003$17,000 · 50 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5362571, 5361684, 5362572, 5361685, 5361686.